# SDR USAASB00230

- Difficulty date: August 26, 2000
- Submitted: October 26, 2000
- Operation: Air carrier
- Aircraft: N434US
- Make and model: Boeing 737-4B7
- Aircraft serial: 24556
- System (JASC): 5523 · Elevator, Tab Structure
- Part: Bolt
- Part number: 69633917
- Condition: Worn
- Location: Lt Elev Trim Tab
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, F
- Precautionary procedure: A

## Discrepancy

CLT - FLT 309 - ON CLIMB-OUT FROM CLT, ACCELERATING ABOVE 280 KNOTS, CREW NOTED A FLUTTER IN FLIGHT CONTROLS.  FLIGHT ATTENDANT REPORTED A STRONGER VIBRATION IN TAIL AREA.  AS AIRSPEED INCREASED, FREQUENCY AND INTENSITY OF VIBRATION INCREASED.  CREW SLOWED AIRCRAFT TO 250 KNOTS AND RETURNED TO FIELD AT CLT. FLIGHT LANDED WITHOUT FURTHER INCIDENT.  NO EMERGENCY WAS DECLARED.  MAINTENANCE FOUND THE BOLT AND BUSHING (BACB28AK04-040) FOR THE LEFT ELEVATOR TRIM TAB, HINGE NR 1 AND NR 2 WORN.  REMOVED AND REPLACED ALL 4 HINGE BUSHINGS AND BOLTS.  REINSTALLED LEFT ELEVATOR TRIM TAB PER MM 27-31-31.  OPS CHECK GOOD.  (M)
